6th July 2008 01:13 PM
Hydrocortisone 1% - Is it safe to use?
After I was diagnosed with seb derm, I have researched a lot for different kind of treatments. But one that seems to pop up a lot of times is hydrocortisone 1% lotion/creme, both on this website and other. But hydrocortisone 1% is a steorid, and I have allways been told that steorids was never to be used on Rosacea skin. But well, I have heard that, this is such a low streng, that it wont make it worse. If that is right, I suppose you can compare it to Accutane, which is very harmfull on rosacea in large dosage, but in small actually can help quite a bit(So have I understand).
But still, hydrocortisone does it have some of the same side effects as the more strong steorids?
If you use hydrocortison 1% do you get more SUN SENSITIVE? - MORE SENSITIVE SKIN? - THINNER SKIN? - and so on..
Can anyone help me with that ?
6th July 2008 01:16 PM
I moved your post to the similar and co-existing conditions grouping.
IMO, I believe that 1% hydorcortisone is perfectly safe and effective. There are any number of discussions and posts about it already and J-mill has written several lengthy posts about it's use and tapering, off etc. so I won't re-hash it here.
I will only say that for me, it's effective and I would never rule it out. You will always find differing opinions so you have to decide what is best for you.
6th July 2008 02:29 PM
6th July 2008 08:15 PM
It is the long term use of higher dose steroid creams that are the 'bad ones'. However I wouldn't feel comfortable telling anyone that it was safe to use 1% hydrocortisone over the long term.
As Rob said J-Mill has posted some excellent info on this subject and I would also suggest that you search out his posts.
6th July 2008 11:13 PM
I would only consider hydrocortisone as a very short temporary treatment. I asked my Derm. once and he replied you could use it for about a month..... I think this is a long time though and though he's credible, I err on "less is best". I used hydrocortisone after IPL gave me a flare, for a maximum of a week and at night only.
6th July 2008 11:26 PM